Discussions By Condition: I cannot get a diagnosis.

What could be wrong?

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: gowilla
  • May 6, 2008
  • 00:31 PM

Hi all,

I'm new here and not sure if I've posted this in the right place but my partner has the following symptoms and we are trying to find out the possibilities of what it could be - we have been to the doctors several times but don't seem to be getting anywhere! Please can someone offer some help:

- Frequent headache/migrane
- Abdominal pain all the time - main pain is to left and right although there is discomfort all over
- Occasionally (50-60% of the time) sharp shooting pains in adbominal area with and before bowel movement
- Frequet bowel movement
- Discomfort during sexual intercourse
- irregular/frequent bleeding (periods) - she is on the combined pill
- Tiredness
- Keeps getting hot sweats - she discribes it as her head feels hot but her body is not.
- feeling sick - sometimes worse than other, feels worse when she has had alot of bowel movement

She had a session of reflexology and was told she had a blockage in the kidneys/liver - could this be related?

Incase it is relevant she is 17.

Thank you for your help

Reply Flag this Discussion

4 Replies:

  • May have more than one thing going on but first guess is that her symptoms are related to the BCP she is taking...may not be right for her and is causing unexpected side-effects...try a different BCP...they are NOT all alike and it is highly individualistic what works best ...it IS hormones afterall...hotflashes and tiredness and such are a sign this pill is not right for her.... Also for other symtpoms (and BCP could cause these symptoms as well) look into Irritable bown syndrome - Crohns disease and for pain during sex (and again this may be the BCP in that she is not well lubricated for sex and again the BCP, (yes it CAN cause this) or could be a sexually transmitted disease like chlamydia or other vaginal irritation ... see GYN as first step in my opinion and research different BCP(birth control pills) Joan
    Joan5555 316 Replies Flag this Response
  • Thank you for your reply, I have just realised that I have said she is on the combined pill she is no longer on this she changed to the mini pill about 5 months ago because of the headaches but this has not helped. The symptons she has above she has had for 1-2 months. except for the bleeding and headachs which have gone on for quite a few years now. I agree that it may be more than one thing causing it but have no idea where to start. IBS was one of the things we had thought of as she has a history of this in the family - do you know what of the symptoms above would be relevent to this as different sites say different things.
    gowilla 1 Replies Flag this Response
  • Still bet it is the pill...for me I tried two different ones and both gave me side-effects that were unexceptable.....hormones do a job on your body when you start messing with them....there are many kinds out there, may take a while to find the one that is right...each try requires about two to threee months trial....but have you explored another method of birthcontrol? Joan
    Joan5555 316 Replies Flag this Response
  • I agree that it may be more than one thing causing it but have no idea where to start. IBS was one of the things we had thought of as she has a history of this in the family - do you know what of the symptoms above would be relevent to this as different sites say different things. Her frequent bowel motions and also some abdomenal pain could be from something like IBS (that is also often accompanied by bloating and wind). I dont think any of the other symptoms would be related to IBS thou. I like the other poster.. also think the pill (even the mini pill) could possibly be causing her issues. You may need to use another form of birth control.
    taniaaust1 2267 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.